Hail, Wayne
- When
- September 11, 5:05 PM EST
- Where
- Wayne County, Creston
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.980, -81.880
Penny sized hail was observed.
Strong thunderstorms developed over northern Ohio during the evening hours. Some small hail was reported with a couple of the stronger storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Strong thunderstorms developed over northern Ohio during the evening hours. Some small hail was reported with a couple of the stronger storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 11, 2:39 PM EST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EDT SUN SEP 11 2011 .SYNOPSIS... UPPER LEVEL LOW PRESSURE ALONG WITH A FAIRLY MOIST AIRMASS OVER THE AREA WILL BEGIN TO MOVE EAST ON MONDAY. HIGH PRESSURE WILL BRIEFLY BUILD IN FOR MONDAY. TUESDAY EVENING A COLD FRONT WILL DROP ACROSS THE AREA...FOLLOWED BY A STRONGER COLD FRONT ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... WILL CONTINUE WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS EARLY...FOLLOWED BY SCATTERED SHOWERS AND THUNDERSTORMS FOR THE BALANCE OF THE EVENING...AT LEAST IN THE GRAPHICS. WITH LACK OF ANY UPPER FORCING...EXPECT SHOWERS AND STORMS TO DIMINISH WITH LOSS OF HEATING. OVERNIGHT/ AFTER MIDNIGHT WILL GO WITH PC SKIES AND A CHANCE OR SLIGHT CHANCE OF SHOWERS. GUIDANCE LOWS IN THE BALLPARK. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... WILL KEEP A SLIGHT CHANCE IN FOR NORTHEAST OHIO AND NORTHWEST PA ON MONDAY BUT ELSEWHERE WILL GO WITH DRY CONDITIONS FOR THE DAY AND THE NIGHT AS WELL. TUESDAY SHOULD SEE INCREASING CLOUDS AND POP CHANCES AS A COLD FRONT APPROACHES FROM THE NORTHWEST. CONCERNED ABOUT THE LACK OF FORCING AND MOISTURE WITH THE SYSTEM SO WILL KEEP POPS HELD TO THE CHANCE CATEGORY. WILL TAPER POPS THURSDAY EVENING AS DRY AIR FILLS IN BEHIND THE FRONT. WEDNESDAY A STRONGER COLD FRONT DROP ACROSS THE AREA WITH SIGNIFICANT COOLING BEHIND. BY 12Z THURSDAY 850MB TEMPS ARE 00C ACROSS THE LAKE. WILL HAVE CHANCE POPS WEDNESDAY NIGHT FOR THE SNOW BELT COUNTIES. TEMPS NEAR OR ABOVE NORMAL MONDAY AND TUESDAY FOLLOWED BY MID 60S TO LOWER 70S WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... BEGINNING THURSDAY A LARGE SURFACE HIGH PRESSURE WILL BE BUILDING EASTWARD TOWARD THE REGION FROM THE UPPER MIDWEST. HOWEVER...AN UPPER TROUGH OF LOW PRESSURE WILL SWING OVER LAKE ERIE THURSDAY NIGHT AND FRIDAY MORNING. ON THURSDAY LOWERED POPS A BIT ACROSS FAR NE OH AND NW PA FOR LAKE EFFECT SHOWERS. LOOKS LIKE BEST CHANCES WILL BE THURSDAY NIGHT AS THE UPPER TROUGH SWINGS OVER THE LAKE...BUT THEN HIGH PRESSURE BUILDING IN ON FRIDAY WILL BRING MUCH DRIER AIR TO THE REGION INHIBITING CHANCES OF SHOWERS. EXPECTING CLOUDS ACROSS THE EASTERN HALF OF THE AREA THURSDAY AND INTO FRIDAY WITH SLOW CLEARING BY FRIDAY EVENING. HIGH PRESSURE OVER THE AREA SATURDAY. TEMPERATURES WILL BE WELL BELOW NORMAL DURING THE PERIOD AND SAW NO REASON FOR MAJOR CHANGES FROM PREVIOUS FORECAST. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON ACROSS THE REGION IN RESPONSE TO WEAK FRONTAL BOUNDARY AND UPPER TROUGH SWINGING THROUGH THE AREA. MENTIONED TEMPOS IN MANY SITES FOR SOME -TSRA BASED ON RADAR TRENDS FOR THE NEXT FEW HOURS THEN EXPECTING GRADUAL DISSIPATION OF ACTIVITY TOWARD SUNSET THIS EVENING. ALSO WENT WITH WIDESPREAD MVFR CONDITIONS ESP FOR VIS TONIGHT AT MANY SITES. DEPENDING ON WHICH SITES RECEIVE RAIN THIS AFTERNOON/EARLY EVENING COULD DEPEND ON HOW LOW VISIBILITIES GET AT SITES OVERNIGHT. ANY RAIN WILL ADD TO LOW LEVEL MOISTURE AND BETTER CONDITIONS FOR FOG DEVELOPING. SOME CLOUDS AROUND MONDAY MORNING BUT THEN SCATTERING IN THE AFTERNOON AND DRIER CONDITIONS. OUTLOOK...NON VFR CONDITIONS POSSIBLE IN CONVECTION LATE TUESDAY/TUESDAY NIGHT. NON VFR LAKE EFFECT CLOUDS/SHOWERS WEDNESDAY INTO THURSDAY. && .MARINE... LIGHT WEST AND SOUTHWEST WINDS WILL CONTINUE OVER THE LAKE TONIGHT AND THROUGH MONDAY. SOUTHWEST WINDS ON THE LAKE WILL INCREASE MONDAY NIGHT AND TUESDAY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE ACROSS THE LAKE LATE TUESDAY/TUESDAY EVENING SHIFTING WINDS TO THE WEST AND NORTHWEST. NORTHWEST WINDS WILL CONTINUE ON WEDNESDAY BUT THEN EXPECTED TO INCREASE WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY AS THE UPPER TROUGH APPROACHES AND MOVES OVER THE LAKE. HIGH PRESSURE EXPECTED TO SETTLE OVER THE LAKE FRIDAY. SMALL CRAFT CONDITIONS WILL BE POSSIBLE BEGINNING WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. AS THE UPPER TROUGH MOVES EAST OF THE LAKE AND HIGH PRESSURE BUILDS OVERHEAD WINDS AND WAVES WILL DIMINISH ON FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...ABE AVIATION...ABE MARINE...ABE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 533 AM EDT SUN SEP 11 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ002-003-120945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-SOUTHERN ERIE-CRAWFORD PA- 533 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG WILL OCCUR EARLY THIS MORNING. PATCHY DENSE FOG IS ALSO POSSIBLE AGAIN LATE TONIGHT. LOCALLY HEAVY RAIN IS EXPECTED TODAY. THIS COULD BRING AN ISOLATED FLOOD THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-PAZ001-120945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE- 533 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 431 PM EDT SUN SEP 11 2011 OHZ031-038-112115- HOLMES-WAYNE- 431 PM EDT SUN SEP 11 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN HOLMES AND SOUTHWESTERN WAYNE COUNTIES UNTIL 515 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NASHVILLE...OR 10 MILES SOUTHWEST OF SHREVE...MOVING NORTHEAST AT 5 MPH. SMALL HAIL WAS REPORTED WITH THIS STORM STORM NEAR NASHVILLE AT 426 PM. SMALL HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THIS STORM OVER NORTHERN HOLMES AND SOUTHERN WAYNE COUNTIES THROUGH 5 PM. REL
The Cleveland radar (KCLE), 48 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
3 hail. Local standard time, as filed.
Penny sized hail was observed.
Nickel sized hail was observed.
Penny sized hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346532, 346531, 346533.